MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number N266H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown dental and oral surgery procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.No adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/18/2022.H6: component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3: evaluation: the product was returned to for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a closed packet of product code n266h was received for evaluation.Visual inspection of the unopened sample, no defects were found on the packet.The sample was opened, and the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
SILK SUTURE 18"(45CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13059749
Report Number2210968-2021-12873
Device Sequence Number11139628
Product Code GAP
UDI-Device Identifier10705031047327
UDI-Public10705031047327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN266H
Device Catalogue NumberN266H
Device Lot NumberQKBBBL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown